# SDR 97UAL900413

- Difficulty date: May 31, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7258U
- Make and model: Boeing 727222
- Aircraft serial: 21405
- Engine: Pwa JT8D15
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Part number: 804379
- Condition: Overheated
- Location: Nr 2 Engine
- Stage of operation: DE
- Nature of condition: M, J
- Precautionary procedure: E

## Discrepancy

AT CRUISE SETTING OR LOWER THE NR 2 ENGINE OIL TEMPERATURE REACHES THE YELLOW BAND AND EXCEEDED RED LINE DURING DESCENT.  ENGINE WAS SHUT DOWN.  WIND MILLING OIL PRESSURE WAS APPROXIMATELY 8 PSI FOR 8 MINUTES.  *S/D*  DURING SHOP PROCESSING THE HPT WAS DISASSEMBLED AND WAS FOUND TO HAVE EXPERIENCED A LOW GRADE OIL FIRE.  THE FIRE RESULTED FROM AN OIL LEAK AT THE 4.5 HEAT SHIELD TO NR 4 BEARING HOUSING.
